Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 43, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 6, 2009, 3:13 AM PDT. It took effect at Sep 6, 2009, 12:00 PM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2009, 3:13 AM PDT (10:13 UTC)
- In effect from
- Sep 6, 2009, 12:00 PM PDT
- Expired
- Sep 6, 2009, 2:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
568 WHUS76 KEKA 061013 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 AM PDT SUN SEP 6 2009 PZZ450-470-062230- /O.NEW.KEKA.SC.Y.0043.090906T1900Z-090907T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 313 AM PDT SUN SEP 6 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM NOON TODAY TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM PDT MONDAY. SEAS WILL BUILD TODAY AS A NORTHWEST SWELL PEAKS NEAR 12 FT AT 13 SECONDS TONIGHT. THE SWELL WILL SUBSIDE INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-062230- /O.NEW.KEKA.SC.Y.0043.090906T2200Z-090907T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 313 AM PDT SUN SEP 6 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT MONDAY. SEAS WILL BUILD TODAY AS A NORTHWEST SWELL PEAKS NEAR 12 FT AT 13 SECONDS TONIGHT. THE SWELL WILL SUBSIDE INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-062230- /O.NEW.KEKA.SC.Y.0043.090906T2200Z-090911T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 313 AM PDT SUN SEP 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT THURSDAY. SEAS WILL BUILD TODAY AS A NORTHWEST SWELL PEAKS NEAR 12 FT AT 13 SECONDS TONIGHT. THE SWELL WILL SUBSIDE INTO LABOR DAY. A TIGHTENING PRESSURE GRADIENT WILL CAUSE NORTH WINDS TO INCREASE ON LABOR DAY...CONTINUING TO BE FAIRLY STRONG THROUGH MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
017 WHUS76 KEKA 062100 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 200 PM PDT SUN SEP 6 2009 PZZ450-470-071230- /O.CAN.KEKA.SC.Y.0043.000000T0000Z-090907T1600Z/ /O.NEW.KEKA.SW.Y.0046.090907T0000Z-090907T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 200 PM PDT SUN SEP 6 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-071230- /O.CAN.KEKA.SC.Y.0043.090906T2200Z-090907T1600Z/ /O.NEW.KEKA.SW.Y.0046.090907T0000Z-090908T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 200 PM PDT SUN SEP 6 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-071230- /O.CAN.KEKA.SC.Y.0043.090906T2200Z-090911T0000Z/ /O.NEW.KEKA.SW.Y.0046.090907T0000Z-090911T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 200 PM PDT SUN SEP 6 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 2:05 PM PDT, 13 hours 8 minutes earlier.
Area forecast discussion, Sep 5, 2:05 PM PDT, 13 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 205 PM PDT SAT SEP 5 2009 .SYNOPSIS...LOW PRESSURE ALOFT WILL PASS TO THE NORTH OF THE AREA THROUGH EARLY SUNDAY...POSSIBLY RESULTING IN A FEW SPRINKLES OR LIGHT SHOWERS NEAR THE COAST NORTH OF CAPE MENDOCINO. OTHERWISE...HIGH PRESSURE WILL BUILD OVER THE AREA BRINGING WARMER AFTERNOONS AND MORE SUNSHINE EARLY NEXT WEEK. && .DISCUSSION...A WEAK FRONTAL BOUNDARY SWEPT ACROSS THE REGION THIS MORNING AND HAS CLEARED THE EKA CWA AT EARLY AFTERNOON. RAINFALL AMOUNTS RANGED FROM 0.31 INCH AT CRESCENT CITY TO 0.01 INCH AT THE NWS ON WOODLEY ISLAND TO TRACE OR LOWER AMOUNTS FOR POINTS SOUTH AND EAST. COLDER AIR ALOFT WILL CONTINUE TO SPILL INTO THE REGION OVERNIGHT WITH SATPIX INDICATING AN INSTABILITY CU FIELD OFFSHORE MOVING TOWARDS THE COAST. AN ISOLATED OR WIDELY SCATTERED SHOWER CAN NOT BE RULED OUT ALONG THE COAST LATER TONIGHT NORTH OF CAPE MENDOCINO IN ASSOCIATION WITH THIS...BUT IN GENERAL TRIMMED BACK POPS QUITE A BIT FOR THE OVERNIGHT PERIOD GIVEN TRENDS. ANOTHER WAVE PASSES TO THE NORTH OF THE AREA EARLY SUNDAY BUT ANY RAINFALL WILL BE VERY LIGHT...IF ANY AT ALL...WITH THE BEST PROSPECTS RIGHT ALONG THE OREGON BORDER. WE TRANSITION TO AN OFFSHORE FLOW PATTERN SUNDAY NIGHT WHICH WILL CARRY US THROUGH THE NEXT SEVERAL DAYS...YIELDING A RETURN OF SUNSHINE...WARMER AFTERNOONS EVERYWHERE AND COOLER NIGHTS ALONG THE COAST AND IN THE VALLEYS. SOME MARINE STRATUS MAY RETURN TO THE COAST MID TO LATE WEEK...BUT THAT IS HIGHLY DEPENDENT ON WHERE THE THERMAL TROUGH SETS UP. OTHERWISE...PROGS SUGGEST SOME INCREASE IN MIDLEVEL MOISTURE BY NEXT WEEKEND OVER THE INTERIOR BUT CONFIDENCE IN THIS IS TOO LOW TO INDICATE POPS FOR NOW. BURGER && .AVIATION...A FRONT MOVED ONTO THE NORTH COAST AROUND MID MORNING SAT...PRODUCING LIGHT RAIN AND DRIZZLE ALONG WITH IFR CIGS AND VSBYS. SATELLITE IMAGERY SHOWED CLEARER SKIES AND PERHAPS DRIER AIR MOVING TOWARDS THE REGION THIS AFTERNOON. THIS DRIER AND SLIGHTLY UNSTABLE AIR SHOULD BRING VFR TO NORTH COAST TERMINALS THIS EVENING. HOWEVER...MOISTURE AND CLOUDS HUNG UP OVER THE COASTAL RANGES WILL STILL PRODUCE AREAS OF MVFR THROUGH MID EVENING. A WEAK TROUGH WILL APPROACH THE COAST BY EARLY SUN MORNING...AND SHOULD FURTHER REDUCE THE COVERAGE OF MVFR PRODUCING CLOUD LAYERS. THE TROUGH WILL CLIP DEL NORTE COUNTY WITH SHOWERS AND MVFR CIGS BY MIDDAY SUNDAY. DJB && .MARINE...A WEAK PRESSURE GRADIENT WILL CONTINUE TO PRODUCE RELATIVELY LIGHT WINDS OVER THE WATERS THROUGH SUNDAY. A FEW HIGHER WIND GUSTS TO AROUND 20 KTS MAY STILL OCCUR AS A WEAK TROUGH CLIPS THE FAR NORTHERN PORTIONS OF PZZ470 AND 450. COMBINED SEA HEIGHTS WILL CONTINUE TO BE QUITE LOW TONIGHT...6 FT OR LESS. DOMINANT PERIODS ARE STILL SHORT...IN THE 8-10 SECOND BAND. COMBINED SEAS WILL BEGIN TO BUILD ON SUNDAY AS A NORTHWEST SWELL ...GENERATED FROM A STORM IN THE NE PAC...IMPINGES ON THE AREA. DOMINANT WAVE PERIODS WILL BEGIN TO INCREASE ON SUNDAY...REACHING 14 SECONDS IN THE AFTERNOON AND EVENING. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR COMBINED SEAS OF 10-12 FT...BUT ITS TOO EARLY TO ISSUE AT THIS TIME. COMBINED SEAS SHOULD PEAK AROUND 12 FT AT 14 SECONDS SUNDAY NIGHT AND THEN GRADUALLY SUBSIDE TO 8 TO 10 FT ON MONDAY. HIGH PRESSURE WILL BEGIN TO BUILD TOWARDS THE COAST SUNDAY NIGHT INTO MONDAY...AND RESULT IN A STEEPER PRESSURE GRADIENT ACROSS THE WATERS. THE NORTH WINDS WILL APPROACH MARGINAL SMALL CRAFT ADVISORY LEVEL (18-22 KTS) AS EARLY AS MONDAY MORNING. CURRENT INDICATIONS ARE FOR WINDS TO REACH SOLID SMALL CRAFT ADVISORY (23-27KTS) THROUGHOUT THE OUTER WATERS MONDAY NIGHT THROUGH TUESDAY. LATEST GFS HAS WINDS NEAR GALE (28-33KTS) TUE AND PERHAPS AGAIN ON WED. FOR NOW WILL CONTINUE WITH WINDS AROUND 25KTS TUE THROUGH THU. DOMINANT WAVE PERIODS WILL BEGIN TO DECREASE MONDAY NIGHT AS FRESH NW SWELL AND WIND WAVES DOMINATE THE SPECTRUM. SWAN AND HIGH RES WAVE WATCH III HAS LONG PERIODS WAVES OF 1-2 FT CREEPING INTO PICTURE AROUND MID WEEK...BUT SHORT PERIOD WAVES WILL LIKELY DOMINATE THROUGH THU. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:00 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 19 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.